MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 65MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES00885556216293

SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 65MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES00885556216293
Model Number 71645065
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during fusion nail procedure, the locking system of the nail system was working correctly.The implantation and the posterior distal locking were carried out.At the end of the procedure, the postoperative radiographs were reviewed and a screw was noticed to be outside the distal locking system of the nail.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms the x-rays photos provided confirm the reported.Based on the limited information provided the clinical root cause of the reported issue could not be concluded.We are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.The impact to the patient beyond the reported cannot be concluded.Should additional information become available this issue can be re-elevated.No further clinical assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
TRIGEN LOW PROFILE SCREW 5.0MM X 65MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES00885556216293
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11612128
Report Number1020279-2021-02660
Device Sequence Number3396557
Product Code HSB
UDI-Device Identifier00885556216293
UDI-Public00885556216293
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K111025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71645065
Device Catalogue Number71645065
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;